Discussions that mention klonopin

Back Problems board


Hey guys, finally got to see a doctor about the anxiety I'm dealing with because of my back injury and nerve injury.

He prescribed Effexor and Klonopin.

I have never heard of either of these and just wondering if anybody here has ever used them ??????

Sure hope this will give me a boost to get myself back to normal mentally so that I can cope.

I plan to use these short term. So I'm hoping neither is addictive. Talk to you guys later ! Lisa :)

------------------
Accident at work March 24, 2003
Diagnosed with strained back and given 3 weeks PT
Continued pain -sent to neurosurgeon MRI showed bulge at L5- continued PT
May appt showed no improvement and increased weakness in right leg. Ordered Myelogram and EMG on May 28th
Myelogram and EMG moved to new date/ June 19

Myelogram showed no impingement. EMG showed nerve damage to the anterior tibialis.
Have drop foot and numbness in thoughout right leg/moving sometimes to left leg.
Numbness in perineium area.
Constant pain treated with Soma and Loratab 10.5.
Was hospitalized for a week after myelogram with ringing ears and pain.
Visited neurosurgeon July 10 and told that I'm having post myelogram syndrome and he believes all my symptoms will pass.
No improvement thus far with nerve damage.
I was on Klonopin for a while to help me sleep. It's mainly used as an anti-siezure med, but it does well taking one at night for some real nice sleep.

I was taking the .5mg dose, and my doc warned me that Klonopin is HIGHLY addictive, as it comes from the Valium family. (it even looks like valium minus the "V" stamped on it) She kept that half-a mg dose for me for two months because I developed a tolerance to Ambien. It worked too: after the two months she switched me back to Ambien and it worked like it used to.

I did have a bit of restless sleep for two nights after no more Klonopin. Made me thankful to my doc for not giving me a higher dose. I do believe there would have been some powerful withdrawls for me otherwise.

But back on Ambien since, and in about anouther four months I buil up another tolerance and we'll go back to the Klonopin.

------------------
C6/C7 Fusion W/Plate 11/02
T8/T9 HNP W/annular tear 5mm into spinal canal
L5/S1 HNP W/annular tear 7mm into spinal canal
L2/L3 HNP
DDD, foot-drop, use a walker to get around
12 MRI's, 3 ESI's
Worker's Comp Nightmare
Lisa,Hi and I'm happy to see you are getting help for the emotional side of your problems,it has been pointed out to me by many drs that deppresion and chronic pain are common it's very hard learning to live with a life altering disability and so very common to get deppressed but the deppresion can make the pain worse so it is important to get it under control there are a few anti-deppresants that also help with blocking the pain I hope I make since with all I'm telling you and if you have any ?? please I will try to help, when I went to Cl.Clininc a couple of weeks a go this is one thing we did talk about quite a bit,I have been on wellbutrin for close to a couple of months and it wasn't working like I wished the dr told me he wanted me to change to effexor and would make me an app.with the physciatrist so I could also start theaarpy to learn thecniques to help control my pain such as bio-feedback and visual healing which I think is a great idea but the story is I got my app.in the mail fot the physc.and it's for dec.23 what a joke anyway I went to my GP for a lot of reaons and he recommened I stay on the wellbutrin as it works for the pain also and he added lexapro to it the reason beign is effexor is known to have a high rate of causing weight gain and when he told me that I said no thank you I've already gained about 25# since this has happened and I can't stand it!!! He did say it was a good med and not all gain weight but I didn't want to chance it.I don't know anything about the klonopin you are takling about but if it is like valium I would recommend you don't use it long term if you are looking for something for long term anxiety I would recommed buspar.Lisa about a anti-deppresants it needs to be used for a longer term to be effective and when a person has gone through deppresion for a long period of time it takes a while for the body to be able to produce the chemicals it needs to fight dep. on it's on,I don't want to go into the legnthy terms with you but I think it would be wise to research dep. a little so you can understand all the effects it has on our bodies not just emotionally but physically I myself believe a little counseling a long with the meds is important and most drs prescribe it,I know I was looking foward to learning how to deal with my pain in ways other then just meds the dr did tell my pain will be for life no matter what course of treatment I have because of the DDD and arthritis beign so bad.I hope this helps some I have to say that adding the lexapro has semmed to helpme I do feel a bit calmer I'm hoping it continues and I think you will be a lot better off now that you will be getting the help for dep. most people do not understand that it is a chemical inbalance and very treatable!!!I wish you the best and if I can help in anyway I'm here for you!!
Linda